MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 16MM CANN PERCUTANEOUS HOLLOW DRILL BIT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

OBERDORF SYNTHES PRODUKTIONS GMBH 16MM CANN PERCUTANEOUS HOLLOW DRILL BIT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 03.037.104
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Patient Involvement (2645); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a j&j representative.Without a lot number, the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for, and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date the locking pin broke on centering sleeve of hollow reamer.This was discovered when the set was opened for a case.The hollow reamer was used without the centering sleeve without issue.There was no patient involvement reported.Concomitant device reported: unk - guides/sleeves/aiming: sleeve (part# unknown; lot# unknown; quantity: unknown).This report is for one (1) 16mm cann percutaneous hollow drill bit.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part: 03.037.104, lot: 160136-103, manufacturing site: selzach, supplier: (b)(4), release to warehouse date: june 28 2016.Visual inspection: the 16mm cann percutaneous hollow drill bit ( product code: 03.037.104, lot number: 160136-103) was received at us customer quality (cq).Upon visual inspection, the laser weld to secure the spring component to the centering attachment was broken.The spring component was not returned to us cq.Device failure/defect identified? yes.Dimensional inspection: no dimensional inspection can be performed due to post-manufacturing damage.Furthermore, the complaint relevant dimensions cannot be checked for dimensional accuracy, because of the design of the device and the spring not returned.Document/specification review: hollow reamer assembly drawing centering attachment sub-assembly drawing centering attachment body component drawing nitinol spring component drawing no product design issues or discrepancies were observed during this investigation.Complaint confirmed? yes.Investigation conclusion the complaint condition was confirmed.There is no indication that a design or manufacturing issue has caused the issue and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
16MM CANN PERCUTANEOUS HOLLOW DRILL BIT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10742165
Report Number8030965-2020-08220
Device Sequence Number3246102
Product Code LXH
UDI-Device Identifier10886982070531
UDI-Public(01)10886982070531
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.037.104
Device Catalogue Number03.037.104
Device Lot Number160136-103
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2020
Initial Date Received by Manufacturer 09/28/2020
Supplement Date Received by Manufacturer12/04/2020
Initial Report FDA Received Date10/27/2020
Supplement Report FDA Received Date12/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK- GUIDES/SLEEVES/AIMING: SLEEVE